decapeptyl side effects

Hi Ladies,

Hope you're okay and not in too much pain.Went to see my consultant today first time since my lap and being diagonised with stage 4 endo.

I have been told i will need a hysterectomy but my bowel is stuck behind my womb so have been told i will need to have decapeptyl injections for 3 months to soften things inside. Have any of you ladies had this injection and suffered from any other side effects apart from the normal menopause symptoms?

7 Replies

  • I've just came off decapeptyl. Was prescribed it for 6 months, but only took it for 5.

    Personally I would push for an injection each month you need it as the 3month dose was an awful lot for my system to deal with.

    Hot flushes were a nightmare and by month 2 my sleep was disturbed so I got put on add back HRT (livial) which kept this under control.

    I found myself feeling nausous amd shaky a lot. A trip to Boots amd chat with pharmacist and he advised something over the counter, cant remember the name of the brand, but active ingrediant was domperidone which your doctor can prescribe for you.

    It was a nice break not to have endo pain. However as the months went on my mood changed and I was very anxious amd depressed which is never been anything I've encountered before. For my final month I was trying rescue remedy pastilles which took the edge of then I swapped to Kalms tablets which have been a godsend! I only take them when I feel myself having a hot flush which triggers nausea and anxiety.

    Dont think people realise or consider all the effects that treatment has. At the end of the day, its dramatically altering your hormones.

    For me the benefits didnt outweigh the side effects but that could jusy be me. Push to have ur doses monthly as within a week you will know if its right for you.

    If you need a chat, I'm here x

  • I had quite severe side effects from the start, like emski2310 says i was also nervous and anxious, by week 3 i was in deep depression, which ive had before, and cried everyday for no reason. I felt sick, joint pains, hairloss, back and stomach pain, confusion, hot flushes, i could go on. I didnt go for the 2nd jag because i was to terrified of any more side effects. I have bn told it gets worse before it gets better but i wasnt wanting to risk it. Not trying to scare u but im being honest, was also given hrt which didnt help much. I was told to try danazol which wasnt any better and my depression was getting worse, well having dark thoughts. My gynae has said i need to go back on the treatment and has referred me to a psychiatrist who works in gynae department to help me cope, i think. I dont want to do the treatment as ive had alopecia before and ive now lost 50% of my hair and dont want to lose anymore. Really think about what ur agreeing to and if u will cope with the change. U will have side effects maybe not bad ones but its forcing ur hormones to change. xxx

  • Hi Lynnie,

    I just read your related experience to decapeptyl, your post is now 9 month old. I had the first injection last Friday and I feel the same as you describe. I could think I gonna get crazy, unable to concentrate for more that a couple of minutes and total depressed. I'm for sure not gonna repeat the injection!!! What happened then with you in the next week following the injection?


  • Hello missfish sounds awful. I hated it I'm afraid and said I wouldn't continue. Was then pressured into trying depo tabs then danazol and by then I was suicidal. They tell u it takes weeks before it helps u and symptoms get worse before they get better but I don't think it's worth it. Endo needs to be removed, the only thing injections do is hide the symptoms if it works. I eventually had my 2nd lap in September but unfortunately again I've had no relief. Back to consultant next month. Waiting on MRI scan to check for endo on my diaphragm too so not having much luck just now. Can I ask have u had laps or how bad is ur endo? It's not easy making these decisions. Xxx

  • Hi Twinny,

    I had my 3rd injection on Tuesday, been feeling so much better, the first two months were a bit helter skelter ish but i'v managed, at one point i couldn't cope with the flushes, so GP put me on a low dose of HRT which i took for ten days, then stopped as i found i was getting break through endo pain, now i have stopped it i feel much better, all other side effects have subsided but only got, sickness, headaches and felt low in mood, i think part of me was worried about post injection, but the nurse cleared up my questions about what happens i'm hoping my ovaries will stay asleep and give me no trouble,,,x

  • Hi Twinny,

    I had my 1st 3monthly (without HRT add back) injection 4 weeks ago. The first few days i felt a bit strange. weeks 2-3 I had quite bad endo pain & break through bleeding & occasional headaches, but the last week or so I've had almost no pain :D I do have night sweats & hot flushes but I can handle these - they're better than being in pain all the time. I do find that if I do too much I still get very tired. I've had no other side effects so far.

    I'm due to have 1 more 3 monthly injection, then back to consultant to review. If its worked then I'll continue with the injections + add back therapy until I'm 40 (2yrs time) then hysterectomy.

    This is the first time in 10 years that I have been anywhere near pain free & long may it continue!

    I hope that this works for you. I was told, by my consultant, to give it time to work & that I might feel awful for the first 3 weeks or so (which I did).

    Good luck.

  • Hi there, I got off Decapeptyl in November last year after taking 3 - monthly doses. The side effects weren't that bad for me, other than hot sweats and suddenly feeling very warm. Oh and i had headaches too and my gyn prescribed me vitamin B6 for that. I didn't take HRT at all. Overall I felt fine, it was definitely tolerable.

You may also like...